Application of Finite Element Method to Open Channel Flow

by Date H. Keuning, Lect.; Dept. of Hydr. and Catchment Hydrology, Agr. Univ., Wageningen, The Netherlands,

Serial Information: Journal of the Hydraulics Division, 1976, Vol. 102, Issue 4, Pg. 459-468

Document Type: Journal Paper


The paper describes the application of the finite element techique and Galerkin's principle to the complete, nonstationary, and nonlinear equations for one-dimensional open channel flow. In order to avoid extensive calculations, the principle of sectional linearization is introduced, i.e., nonlinear terms are linearized in every element. Numerical results are presented for a periodic flow, the periodicity being caused by a complicated boundary condition.

Subject Headings: Finite element method | Open channel flow | One-dimensional flow | Linear functions | Boundary conditions

Services: Buy this book/Buy this article


Return to search